Crocin Tablet: Uses, Side Effects, Precautions, Dosage

Crocin Tablet contains paracetamol as an active ingredient and belongs to a medicine group known as an analgesic (Pain killer).

It is used to treat fever, pain like headache, Toothache, Bodyache, Menstrual Pain, Joint Pain, and Muscle pain. Crocin Tablet is also used after surgery to reduce pain.

This tablet may use alone or in combination with drugs. You will need to take it daily and with food to avoid stomach upset.

It’s important to know that exceeding the dose will increase the chances of side effects. So strictly follow your doctor’s instructions and ask your pharmacist for dose adjustment.

GlaxoSmithKline Pharmaceuticals manufactures Crocin Tablet and other dosage forms.

It comes in various form and strengths like

  • Crocin Suspension-A cold syrup for Children (Paracetamol 120MG)
  • Crocin Tablets (Paracetamol 500MG)
  • Crocin Tablets (Paracetamol 1000MG)
  • Crocin Advance (Paracetamol 500MG)
  • Crocin Drops (Paracetamol 240MG/5ML).

How it Works? 

It contains paracetamol, which inhibits the effects of cyclooxygenase (COX) enzymes. These enzymes (COX) are naturally present in our body and help produce certain chemicals (known as prostaglandins) that cause pain and swelling, and redness at the injury site. Therefore, with the inhibition of COX enzymes’ effects, the production of prostaglandins is inhibited, which in turn relieves pain and increases blood flow through the skin, heat loss, and sweating. [1]

Crocin Uses

It is used in the treatment of the following medical conditions:

  • Fever
  • Joint Pain
  • Neck Pain
  • Headache
  • Arthritis
  • Muscle Pain
  • Menstrual Cramps
  • Post Immunization Pyrexia
  • Cold
  • Flu.

Contraindications

It is contraindicated in the following conditions.

  • If you have kidney disease
  • If you are allergic to paracetamol or any other ingredients present in these formulations.
  • If you have liver disease
  • If you normally consume 3 or more alcoholic beverages per day.
  • Crocin Tablet is not safe for children.
  • If you are already taking warfarin, talk to your doctor as it may cause liver damage.

Crocin Side Effects

It is generally well-tolerated, but it can cause some side effects along with its beneficial effects. Following are some side effects associated with the use of this medication.

  • Severe Liver damage in High doses
  • Allergic reactions like swelling of your face, lips, throat, or tongue, hives, difficulty breathing or swallowing, severe itching, peeling, or blistering skin.
  • Nausea and vomiting
  • Low blood pressure and Flushing.
  • Anemia
  • Thrombocytopenia (low number of platelet cells)
  • Leukopenia (low number of white blood cells).
  • Feeling sickness
  • Stevens-Johnson Syndrome.
  • Fatigue.

Note: It may also cause other side effects not listed here.

Drug interactions

Crocin Advance tablet may interact with other medicines. This might increase the risk of side effects. Talk to your doctor or pharmacist before taking this medicine with other drugs.

  • Other products containing paracetamol.
  • carbamazepine
  • colestyramine
  • imatinib and busulfan
  • ketoconazole
  • lixisenatide
  • metoclopramide
  • phenobarbital, phenytoin, and primidone
  • warfarin.

Crocin in Pregnancy

Yes, its active ingredient is paracetamol, which is the same as paracetamol. It can be taken during pregnancy. Paracetamol is safe to use during pregnancy. However, it is recommended that you always consult your doctor before using any medication during pregnancy.

Dosage

For adults, 500 mg tablet is the general dose for fever and pain of 325-650 mg tablets once every 4 to 6 hours or 1000 mg tablets once every 6 to 8 hours.

The forgotten dose should be taken as soon as possible. It would help if you did not take the missed dose when the next scheduled dose comes.

Contact your doctor if you suspect an overdose of this medication.


Frequently Asked Questions (FAQS)

What is the Crocin tablet used for?

The Crocin have paracetamol, which is an analgesic and antipyretic. It can be used in pain and fever.

Is Crocin a paracetamol?

Yes, already discussed above, these tablets contain Paracetamol, which is an analgesic and antipyretic agent.

Is Crocin good for fever?

Yes, it is good for fever.

Is Crocin Safe in Pregnancy?

Yes, Paracetamol is the safest drug in pregnancy, but it’s always recommended to follow your doctor’s instructions. Excess of anything can be dangerous, especially in pregnant women.

Can I take Crocin for a long time?

It is safe for the long term but don’t take more than the recommended dose.

How does Crocin work?

It works by blocking the chemical cyclooxygenase (COX)-mediated production of prostaglandins. It also reduces fever by affecting the chemical messengers in the brain that controls body temperature.